Posted by Rose
on June 13, 2000 at 00:00:23:
In Reply to: Depresion during withdrawl? posted by Bill on April 10, 2000 at 14:33:52:
Yes, the depression is part of the process the body is going through to reorient itself. With newer antidepressants, you will begin to experience benefits in 2 weeks with full benefits being maximized at 6 weeks. Zoloft has sedative properties to it and may aid in some of the "creepy" feelings you are getting as a result of the withdrawal. Your habit was pretty significant. It will take the body time to adjust. You may find relief with two other substances. Chocolate works on the opiate receptors in the brain and may ease some of your anxiety. In addition, orgasm will also react with the opiate receptors,,,giving you immediate relief, although short acting. Sustained exerecise will result in your body giving off its own narcotics (endorphins) You must walk at least 3 miles to get these benefits. When you feel as if you can't continue to walk,,,keep going, it will soon become effortless and you'll realize what is meant by a runners high. Drink LOTS of fluid, exercise as much as possible, and pamper yourself. Warm baths are great for easing the creepy crawly skin of withdrawal. Did you consider tapering off your meds? I'm just curious. Anyway, good luck to you and my prayers are with you. I would recommend that you find a Psychologist to start treating you. She/he will help you manage the psychological addiction you'll be fighting for quite some time as well as help in identifying why you needed the pills in the first place. Psychologists have as much training as an M.D. The difference is that the M.D. is an expert on the physical body while the PhD is an expert on the human condition. There is NO comparing a psychologist with a master's level counselor. Go ahead and find a Psychologist who specializes in cognitive behavioral therapy. your life will be changed forever.